MAUDE Adverse Event Report: ZIMMER BIOMET, INC. PERSONA FEMUR CEMENTED STANDARD RIGHT SIZE 11; PROSTHESIS, KNEE

ZIMMER BIOMET, INC. PERSONA FEMUR CEMENTED STANDARD RIGHT SIZE 11; PROSTHESIS, KNEE
Model Number N/A
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Adhesion(s) (1695); Loss of Range of Motion (2032); Scar Tissue (2060); Swelling/ Edema (4577)
Date of Event 01/27/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported a patient had an initial right total knee arthroplasty followed by a manipulation under anesthesia and revision one year eleven months post implantation due to aseptic failure.Subsequently, the patient underwent a second manipulation under anesthesia two months later due to swelling, limited range of motion, stiffness, adhesions, and scar tissue.All implants remain in place.
 
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation, as the device remains implanted.The investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Additional associated products(reported) ------------------------------------------- 42522601010 persona articular surface fixed bearing (cps) rt 10mm lot# 63738909 additional associated products(not reported) ------------------------------------------- 42540000041 all poly patella cemented 41 mm di lot# 64825538 42556807005 femoral posterior augment cemented size 11, 11+ 5mm lot# 64485582 42545001011 femoral central cone size small lot# 64627878 42556607005 femoral distal augment cemented size 11, 11+ 5mm lot# 64363695 42556607005 femoral distal augment cemented size 11, 11+ 5mm lot# 64661433 42556807005 femoral posterior augment cemented size 11, 11+ 5mm lot# 64661624 42560113520 stem ext straight splined uncemented 20mm dia +135mm l lot# 64567557 42545000513 tibial central cone size large lot# 64643019 42542007902 tibia fixed cemented right size g lot# 64507531 42560317514 stem ext 3mm offset splined uncemented 14mm dia +175mm l lot# 64642454 5036963 palacos cement lot# 94934912 5036963 palacos cement lot# 94434814 5036963 palacos cement lot# 93904859.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: b4, b5, g3, g6, h1, h2, h3, h6, h10, h11.Arthrofibrosis is defined as the development of fibrous scar tissue within or surrounding a joint.Arthrofibrosis is a known postoperative procedure related complication that can occur from surgical implantation of new joint replacement as well as from previous injuries or surgical procedures.Scar tissue formation is a normal healing response; however, the buildup of such can result in pain, stiffness, limited range of motion, and difficulty properly ambulating.If excess scar tissue develops, conservative measures such as exercises or physical therapy would be attempted first.If these attempts fail, surgical intervention such as manipulation under anesthesia, arthroscopic arthrolysis, or open arthrotomy would become necessary to remove the fibrous tissue and restore joint function.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
PERSONA FEMUR CEMENTED STANDARD RIGHT SIZE 11
Common Device Name
PROSTHESIS, KNEE
Manufacturer (Section D)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer (Section G)
ZIMMER BIOMET, INC.
1800 w. center st.
warsaw IN 46580
Manufacturer Contact
jennifer rapsavage
56 e. bell dr.
warsaw, IN 46582
5745260384
MDR Report Key19139759
Report Number0001822565-2024-01325
Device Sequence Number18254188
Product Code JWH
UDI-Device Identifier00889024562608
UDI-Public(01)00889024562608(17)300825(10)64857989
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K191625
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Study,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number42504607002
Device Lot Number64857989
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/28/2024
Supplement Date Received by Manufacturer07/31/2024
Initial Report FDA Received Date04/18/2024
Supplement Report FDA Received Date08/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/27/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SEE H11 NARRATIVE
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient SexMale
Patient Weight104 KG
Patient EthnicityNon Hispanic
Patient RaceWhite